Puppy Forum and Dog Forums banner
1 - 1 of 1 Posts

·
Registered
Joined
·
2 Posts
Discussion Starter · #1 ·
Hi,

My dog Bear was diagnosed with thyroid carcinoma back in December. He had surgery and they were able to remove the entire mass with narrow (<1mm) margins. It was approx. 4cm. There was no evidence of metastasis however the biopsy showed the cells were "behaving aggressively". His oncologist said based on the size of the tumor and the results of the biopsy that he would like to proceed with Palladia, just in case microscopic cells were left behind.

Two weeks after Bear's thyroidectomy, a day after he got his stitches removed, Bear tore his CCL. He had TPLO surgery and couldn't start Palladia until 2 weeks after to allow him time to recover.

We just started Bear's fourth month on Palladia. To this point, his side effects have been very minimal (depigmentation of his nose & paws). However this past Friday he began holding up his front paw and limping. We took him to see his oncologist and he said it could be the Palladia and recommended we start giving him Gabapentin to see if that helps. So far, I do not think it is helping.

I am wondering if anyone else has had a similar side effect? And if so, did it continue until treatment was complete?

Since he had the TPLO surgery 13 weeks ago, I am not sure if it's even Palladia related or something else entirely.

Appreciate any advice / feedback! Also would love to hear any feedback on thyroid carcinoma and Palladia in general. Trying to gather all of the information I can but I have found information online to be fairly limited.

Thank you!!

Rachel & Bear
 
1 - 1 of 1 Posts
Top